Alert archive / Arizona / Wind Advisories in 2020

Wind Advisory 2, NWS Tucson, AZ

April 13, 2020Cochise County, Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this wind advisory at Apr 13, 2020, 1:03 AM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Apr 13, 2020, 1:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2020, 1:03 AM MST (08:03 UTC)
In effect from
Apr 13, 2020, 1:00 PM MST
Expired
Apr 13, 2020, 8:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2498 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS75 KTWC 130803
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
103 AM MST Mon Apr 13 2020

AZZ508-509-140300-
/O.NEW.KTWC.WI.Y.0002.200413T2000Z-200414T0300Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the city of Clifton
103 AM MST Mon Apr 13 2020

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST
THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Cochise County and the eastern portions of the
  Upper Gila River Valley. The strongest winds will be near the
  Arizona and New Mexico border.

* WHEN...From 1 PM this afternoon to 8 PM MST this evening.

* IMPACTS...Gusty winds could make travel difficult, especially
  high profile vehicles traveling on Interstate 10 near the 
  Arizona and New Mexico border. Strong wind may produce localized
  blowing dust near the Willcox Playa, as well as near loose 
  soils. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
158 
WWUS75 KTWC 132135
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
235 PM MST Mon Apr 13 2020

AZZ508-509-140300-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-200414T0300Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Clifton and Safford
235 PM MST Mon Apr 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 45
  mph.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
492 
WWUS75 KTWC 140251
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
751 PM MST Mon Apr 13 2020

AZZ508-509-140400-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-200414T0300Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Clifton and Safford
751 PM MST Mon Apr 13 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Wind speeds continue to diminish this evening. Therefore, the Wind
Advisory will expire at 8 PM MST.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:45 PM MST, 9 hours 18 minutes earlier.

Area forecast discussion, Apr 12, 3:45 PM MST, 9 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
345 PM MST Sun Apr 12 2020

.SYNOPSIS...A chance of showers exists Monday into Monday night
northeast of Tucson. Isolated thunderstorms may occur Monday
afternoon across the White Mountains. Dry conditions will prevail
Tuesday into next weekend. High temperatures Monday and Tuesday will
be a few degrees below normal. Warmer temperatures will occur later
this week.

&&

.DISCUSSION...A broad upper trough continues across much of the
contiguous U.S. this afternoon. Various 12/12Z models suggest that a
couple of impulses within the southwestern periphery of the upper
trough in combination with adequate moisture will provide scattered
showers Monday into Monday evening especially across the White
Mountains. Isolated showers may occur further southwest to include
Safford and Mount Graham. Have maintained the inherited depiction/
mention of isolated thunderstorms Monday afternoon across the White
Mountains. Any thunderstorms should end early Monday evening, but a
slight chance of mainly snow showers continues late Monday night
vicinity White Mountains. Liquid amounts up to one quarter of an
inch should occur across higher peaks, as well as 1-2 inches of snow
above 7000 feet.

A positive-tilted mid/upper trough axis is progged from the Four
Corners region southwestward into southwest Arizona Tuesday
afternoon. This feature will shunt deeper moisture well east of the
area. Thus, dry conditions area-wide late Tuesday morning. A
persistent northwesterly flow aloft regime should translate into
clear skies for much of the area Wednesday into Thursday.

The focus of attention by early Friday turns westward toward the
next upper low pressure system that is generally progged to be
centered near the southern California coast. This system is then
progged to lift north of this forecast area and across central/
northern Arizona next Saturday. The models then suggest that a
shortwave ridge will move across the area next Sunday. The upshot is
that precip-free conditions are forecast to prevail across southeast
Arizona Friday into Sunday.

High temps Monday and Tuesday will generally be a few degrees below
seasonal normals. A few degrees of warming will occur Wednesday,
then high temps Thursday and Friday will trend at least a few
degrees above normal. Daytime highs next weekend will likely be
quite close to seasonal normals.

&&

.AVIATION...Valid through 14/00Z.
Mainly SKC tonight and Monday south of I-10. Monday, north of I-10
clouds increasing with SCT-BKN070-100 and ISOLD -SHRA. ISOLD -TSRA
northeast of KSAD Monday afternoon. W-NW winds 10-15 kt with gusts
20-25 kt, although higher at KSAD, easing this evening. Monday
afternoon winds becoming wly 15-25 kt with gusts to 35 kt, strongest
winds east of Benson. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Shower chances increase Monday north and east of
Tucson, with isolated afternoon thunderstorms across the White
Mountains. Drier conditions begin Tuesday, then very dry conditions
Wednesday through Friday with low afternoon RH levels and fairly
poor overnight recoveries. 20-foot winds will be breezy most areas
east of Tucson on Monday. Then relatively typical April winds
through the remainder of the week with a potential increase next
weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.